Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 159, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 26, 2008, 8:04 PM EDT for Erie County, Pennsylvania. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 8:04 PM EDT (00:04 UTC)
- Expired
- Jun 26, 2008, 9:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Erie County, PA
The radar
The Buffalo radar (KBUF), 146 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:28 PM EDT | HAIL 0.88 | Erie, PA | |
| Jun 26, 8:45 PM EDT | TSTM WND DMG | Wattsburg, PA | TWO FOOT DIAMETER TREE DOWN. |
| Jun 26, 8:45 PM EDT | TSTM WND GST 70 | Waterford, PA | |
| Jun 26, 8:45 PM EDT | TSTM WND GST 70 | Wattsburg, PA | 2 FOOT DIAMETER TREE DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 270004
SVRCLE
PAC049-270100-
/O.NEW.KCLE.SV.W.0159.080627T0004Z-080627T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
804 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 36 MILES NORTHWEST OF GIRARD TO
21 MILES NORTHWEST OF GIRARD TO 20 MILES WEST OF GIRARD...OR ALONG
A LINE EXTENDING FROM 38 MILES NORTHWEST OF ERIE TO 25 MILES WEST
OF ERIE TO 10 MILES NORTHEAST OF ASHTABULA...AND MOVING EAST AT 46
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERFORD...NORTH EAST AND UNION CITY
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4200 7976 4200 7964 4185 7966 4190 8052
4199 8053 4200 8051 4204 8035 4210 8019
4217 8012 4217 8009 4215 8007 4216 8004
4222 7993 4227 7975
TIME...MOT...LOC 0004Z 273DEG 40KT 4244 8057 4224 8043
4200 8058
$$
MELLO2 follow-up statements
000
WWUS51 KCLE 270031
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 PM EDT THU JUN 26 2008
PAC049-270100-
/O.CON.KCLE.SV.W.0159.000000T0000Z-080627T0100Z/
ERIE PA-
831 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF ERIE TO 6
MILES NORTHEAST OF ERIE TO 8 MILES WEST OF WATERFORD...OR ALONG A
LINE EXTENDING FROM 17 MILES NORTH OF ERIE TO 6 MILES NORTHEAST OF
ERIE TO 13 MILES SOUTH OF ERIE...MOVING EAST AT 44 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
EAST AND UNION CITY
LAT...LON 4200 7976 4200 7964 4185 7966 4190 8052
4199 8053 4200 8051 4204 8035 4210 8019
4217 8012 4217 8009 4215 8007 4216 8004
4222 7993 4227 7975
TIME...MOT...LOC 0031Z 292DEG 38KT 4237 8008 4217 7994
4193 8010
$$
MITCHELL000
WWUS51 KCLE 270101
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
902 PM EDT THU JUN 26 2008
PAC049-270112-
/O.EXP.KCLE.SV.W.0159.000000T0000Z-080627T0100Z/
ERIE PA-
902 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IN NORTHWEST
PENNSYLVANIA EXPIRES AT 900 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE
WARNED AREA.
LAT...LON 4200 7976 4200 7964 4185 7966 4190 8052
4199 8053 4200 8051 4204 8035 4210 8019
4217 8012 4217 8009 4215 8007 4216 8004
4222 7993 4227 7975
TIME...MOT...LOC 0031Z 292DEG 38KT 4237 8008 4217 7994
4193 8010
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:39 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 26, 7:39 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 739 PM EDT THU JUN 26 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS. A COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE AIR MASS REMAINS VERY UNSTABLE THIS AFTERNOON ACROSS MUCH OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS. MODELS INDICATED A WEAK SHORT WAVE AT 18Z OVER NORTHERN INDIANA. AT FIRST GLANCE...I WAS SUSPICIOUS THE SIGNAL WAS CONVECTIVE FEEDBACK FROM THE OVERNIGHT CONVECTION. HOWEVER...ALL THE MODELS ARE CONSISTENT IN THE PLACEMENT OF THE FEATURE AND CONVECTION IS BEING TRIGGERED IN THE VICINITY. THE MODELS INDICATE THIS SHORT WAVE WILL MOVE SOUTHEAST OVERNIGHT. THIS SHOULD BRING ANY ORGANIZED PCPN OVER THE SOUTHWEST SECTIONS OF THE FORECAST AREA. THE DEWPOINTS AND INSTABILITY ARE ALSO GREATER IN THIS AREA. I WILL LEAN TOWARD HIGHER POPS IN SOUTHWEST NEAREST TO THE SHORT WAVE. I WILL KEEP SCATTERED PCPN ALL OTHER AREAS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY WILL BE SIMILAR TO TODAY. WE WILL REMAIN IN THE WARM SECTOR WITH THE WARM AND HUMID AIR MASS OVER THE REGION. ONCE AGAIN IT IS TOUGH TO FIND A FOCUS FOR THE CONVECTION ON FRIDAY. THE MODELS HINT AT A WEAK WAVE DURING THE AFTERNOON BUT A FOCUS IS TOUGH TO LOCATE. THERE WILL LIKELY BE SOME BOUNDARIES FLOATING AROUND FROM THE PREVIOUS NIGHT CONVECTION. BASED ON THE LACK OF DYNAMICS I WILL KEEP POPS IN THE SCATTERED CATEGORY ON FRIDAY. THE BIG FEATURE IN THE SHORT TERM FORECAST IS THE COLD FRONT THAT WILL APPROACH THE FORECAST AREA ON SATURDAY. THE MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL BE OVER CENTRAL INDIANA AROUND 12Z SAT. THE FRONT SHOULD MOVE ACROSS THE FORECAST AREA 18Z-00Z. THIS SHOULD BE PRIME TIME FOR SEVERE CONVECTION ON SAT. CURRENT SPC OUTLOOK INDICATES SLGHT RISK FOR AREA. IF WE AVOID THE DEBRIS CLOUD FROM THE CONVECTION FRIDAY NIGHT...A WIDESPREAD SEVERE WEATHER OUTBREAK IS POSSIBLE ON SAT. I WILL PLACE LIKELY POPS FOR MOST AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE EXTENDED FORECAST CYCLE ON SUNDAY AND MONDAY. THE ACTIVE PATTERN WILL RESULT IN A CHANCE OF SHOWERS AND TSTMS BOTH SUNDAY AND MONDAY. TUESDAY LOOKS LIKE A TRANSITION DAY WITH A HIGH PRESSURE RIDGE BEGINNING TO BUILD INTO THE AREA. SOME DRYING CONDITIONS WILL ACCOMPANY THE HIGH PRESSURE. THE HIGH PRESSURE RIDGE WILL CONTINUE ITS DOMINANCE THROUGH THURSDAY. WILL FOLLOW THE GFS SOLUTION AT THIS TIME. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... THE ROUND OF THUNDERSTORMS CONTINUES TO DECREASE IN COVERAGE AND INTENSITY OVER THE TAF SITES. HOWEVER SOME LOCALLY HEAVY RAINFALL CONTINUES AND MAY AFFECT MFD TO CAK AND YNG. OTHERWISE STORMS OVER THE LAKE WILL MOVE TOWARDS ERI WHICH HAS THE STRONGEST WIND POTENTIAL. MAY SEE A GUST APPROACH THE 35-40KT RANGE. OCCASIONAL MVFR CEILINGS ARE ANTICIPATED UNTIL THE SHOWERS DISSIPATE AND THEN MAY REDEVELOP WITH SOME FOG AND LOW CLOUDS IF SKIES CAN CLEAR AFTER 06Z. .OUTLOOK...WARM AIR ADVECTION PATTERN CONTINUES INTO SATURDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL SWEEP THROUGH THE AREA LATE SATURDAY INTO SUNDAY CAUSING MORE SCATTERED SHOWERS AND THUNDERSTORMS. ANOTHER TROUGH WILL DROP ACROSS THE AREA LATE SUNDAY AND MONDAY AND BRING MORE UNSETTLED WEATHER. && .MARINE... GENERAL S-SW FLOW THROUGH THE END OF THE WEEK AS FRONT STALLS ACROSS THE CENTRAL LAKES. SCATTERED THUNDERSTORMS PRIMARILY DURING THE AFTERNOON HOURS. POTENTIAL FOR SOME OF THESE STORMS TO REACH STRONG TO SEVERE LIMITS WITH WINDS WITH WIND GUSTS IN EXCESS OF 35 KNOTS AND LARGE HAIL. COLD FRONT WILL FINALLY PUSH SOUTH OF LAKE ERIE SATURDAY NIGHT INTO SUNDAY MORNING WITH WEST FLOW IN ITS WAKE. SECONDARY TROUGHS AND CYCLONIC FLOW WILL CONTINUE INTO EARLY NEXT WEEK && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...GARNET SHORT TERM...GARNET LONG TERM...BC AVIATION...MULLEN MARINE...OUDEMAN
Hazardous weather outlook, Jun 26, 5:30 AM EDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EDT THU JUN 26 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-270930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 530 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY BE SEVERE...MAINLY THIS AFTERNOON AND TONIGHT... ESPECIALLY ACROSS NORTHWEST OHIO. THE STORMS MAY HAVE DAMAGING WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR FRIDAY AND THEY COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A COLD FRONT IS EXPECTED LATER SATURDAY AND SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE FRONT ON SATURDAY. ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AND MONDAY AS THE TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES IN. TYPICALLY THIS TYPE OF PATTERN WOULD BRING PULSE TYPE THUNDERSTORMS WITH LOCALIZED LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWNBURST WINDS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KOSARIK
In the hours before
Local storm report, Jun 26, 5:59 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
559 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG OREGON 41.67N 83.42W
06/26/2008 LUCAS OH AMATEUR RADIO
10 UTILITY POLES DOWN ALONG WITH SEVERAL TREES.
&&
OUDEMANLocal storm report, Jun 26, 6:13 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
613 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 SW REPUBLIC 41.10N 83.04W
06/26/2008 U0.75 INCH SENECA OH TRAINED SPOTTER
TWO TREES DOWN AND PENNY HAIL.
0530 PM FLASH FLOOD WELLINGTON 41.16N 82.22W
06/26/2008 LORAIN OH EMERGENCY MNGR
STARTED PUTTING BARRICADES UP AT FLOODED ROADS IN
SOUTHERN PORTION OF COUNTY.
&&
OUDEMANLocal storm report, Jun 26, 6:26 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST ELYRIA 41.38N 82.11W
06/26/2008 E60.00 MPH LORAIN OH EMERGENCY MNGR
0617 PM HAIL NORTON 41.03N 81.65W
06/26/2008 E0.75 INCH SUMMIT OH AMATEUR RADIO
0619 PM HAIL NORTH RIDGEVILLE 41.39N 82.02W
06/26/2008 U0.75 INCH LORAIN OH PUBLIC
&&
OUDEMANLocal storm report, Jun 26, 6:51 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
651 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG AMHERST 41.40N 82.23W
06/26/2008 LORAIN OH PUBLIC
NUMEROUS TREES DOWN ON HOMES.
0615 PM HAIL LOUISVILLE 40.84N 81.26W
06/26/2008 E0.88 INCH STARK OH PUBLIC
0628 PM HAIL CANTON 40.81N 81.37W
06/26/2008 U0.88 INCH STARK OH PUBLIC
0634 PM HAIL WAYNESBURG 40.67N 81.26W
06/26/2008 U1.00 INCH STARK OH PUBLIC
&&
OUDEMANLocal storm report, Jun 26, 7:10 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST MEDINA 41.14N 81.87W
06/26/2008 E60.00 MPH MEDINA OH AMATEUR RADIO
0620 PM TSTM WND DMG ELYRIA 41.38N 82.11W
06/26/2008 LORAIN OH TRAINED SPOTTER
TREES DOWN.
0630 PM FLASH FLOOD 3 NW NEW LONDON 41.11N 82.45W
06/26/2008 HURON OH AMATEUR RADIO
FLOODING AT U.S. 250 AND RTE 162 FITCHVILLE. CLOSING
ROADS.
0641 PM HAIL WAYNESBURG 40.67N 81.26W
06/26/2008 U1.00 INCH STARK OH PUBLIC
&&
OUDEMANLocal storm report, Jun 26, 7:25 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
725 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD HARTVILLE 40.96N 81.33W
06/26/2008 STARK OH LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING.
&&
OUDEMANNearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.